MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number SSVO
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the oxygen inlet cap of the speaking valve was loosed and detached easily when the patient coughed and during valve development.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Video analysis noted that the cap of the valve was attached and detached intentionally, and it appeared to be easy.It was reported that the oxygen inlet cap of the speaking valve was loosed and detached easily when the patient coughed and during valve development.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the oxygen inlet cap of the speaking valve was loosed and detached easily when the patient coughed and during valve development.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: use the shiley speaking valve only with a cuffless tracheostomy tube or a fenestrated (either cuffed or cuffless) tracheostomy tube.If a fenestrated cuffed tube is used, the cuff must always be deflated.When a cuffed fenestrated or cuffless fenestrated tube is used, it is also recommended that the inner cannula, if used, be fenestrated.To provide supplemental oxygen when the oxygen port is present, remove the oxygen port cap and connect oxygen line.Retain the cap to prevent air bypass when the oxygen or humidification devices are not connected.The shiley speaking valve should be replaced after 29 days of normal use.Replace the shiley speaking valve should the flexible diaphragm become damaged or sticky or malfunction in any way.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the oxygen inlet cap of the speaking valve was loosed and detached easily when the patient coughed and during valve development.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: use the shiley speaking valve only with a cuffless tracheostomy tube or a fenestrated (either cuffed or cuffless) tracheostomy tube.If a fenestrated cuffed tube is used, the cuff must always be deflated.When a cuffed fenestrated or cuffless fenestrated tube is used, it is also recommended that the inner cannula, if used, be fenestrated.To provide supplemental oxygen when the oxygen port is present, remove the oxygen port cap and connect oxygen line.Retain the cap to prevent air bypass when the oxygen or humidification devices are not connected.The shiley speaking valve should be replaced after 29 days of normal use.Replace the shiley speaking valve should the flexible diaphragm become damaged or sticky or malfunction in any way.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19542649
Report Number2936999-2024-00916
Device Sequence Number18036106
Product Code BTO
UDI-Device Identifier40884522005372
UDI-Public40884522005372
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K945407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSSVO
Device Catalogue NumberSSVO
Device Lot Number23F0309JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2024
Supplement Date Received by Manufacturer10/03/2024
03/14/2025
04/02/2025
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date10/07/2024
03/14/2025
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale